Hail, Trumbull
- When
- May 14, 3:20 PM EST
- Where
- Trumbull County, Lordstown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.767, -80.933
Penny size hail was observed.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 14, 1:49 PM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 249 PM EDT SUN MAY 14 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... MUCH OF THE SAME ACROSS THE LOWER GREAT LAKES REGION THIS AFTERNOON...AS WATER VAPOR IMAGERY CONTINUES TO SHOW A STALLED UPPER SYSTEM SLOWLY MEANDERING SOUTHEASTWARD AND INTO THE OHIO VALLEY. WIDESPREAD CLOUD COVER THIS MORNING HAS GIVEN WAY TO MOSTLY SUNNY SKIES ACROSS THE EASTERN THIRD OF THE FORECAST AREA BUT AT THE SAME TIME...THE INCREASED HEATING IN THIS AREA HAS SPAWNED WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. WITH LITTLE MOVEMENT IN THE UPPER SYSTEM FORECAST OVER THE NEXT 72 HOURS...MAIN CONCERNS WILL BE WITH TEMPERATURES AND FINE-TUNING PRECIP CHANCES/TIMING. SURPRISINGLY ENOUGH BOTH THE NAM AND THE GFS ARE IN GOOD AGREEMENT THROUGH THE MIDDLE OF THE WEEK. BOTH MODELS SHOW AN EXPANDING AREA OF RAINFALL OVERNIGHT ACROSS THE MAJORITY OF THE FORECAST AREA IN CLOSE PROXIMITY TO THE UPPER LOW. IMPRESSIVE 700MB OMEGA VALUES ACROSS ALL OF NORTHERN OHIO OVERNIGHT SHOULD ALLOW FOR MORE SHOWERS TO DEVELOP WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF A LINE FROM TOLEDO TO YOUNGSTOWN. HAVE RETAINED OCCASIONAL SHOWERS IN THIS AREA TONIGHT...DID TAPER OFF TO LIKELY POPS NEAR ERIE AS THE UPPER LOW WILL BE QUITE FAR AWAY FROM NORTHWEST PA BUT WILL NOT GO AS FAR AS COMING DOWN TO CHANCE POPS. TEMPS TONIGHT A BIT TRICKY BUT WILL GO WITH PERSISTENCE WITH LOWS IN THE UPPER 40S/AROUND 50. UPPER LOW SHOULD BE DIRECTLY OVER OHIO ON MONDAY AND WITH ENHANCED VERTICAL MOTION UNDER THE LOW WILL GO WITH LIKELY POPS ALL DAY. DIFFICULT TO ASCERTAIN THE TIMING/LOCATION OF THE HEAVIEST RAINFALL GIVEN THE POSITION OF THE LOW. TODAY THE CENTER OF LOW IS OVER CENTRAL INDIANA WHERE SHOWERS HAVE BEEN OBSERVED ALL OVER THE PLACE AND FEEL THAT LIKELY POPS EVERYWHERE ARE BEST. SKIES SHOULD BE A BIT MORE CLOUDY TOMORROW WHICH WILL KEEP TEMPS A FEW DEGREES COOLER THAN TODAYS HIGHS AND WILL GO WITH UPPER 50S. WILL ALSO GO JUST A LITTLE BIT COOLER WITH LOWS AND AIM FOR MID TO UPPER 40S. THE LOW BEGINS TO MOVE OFF TO THE NORTHEAST ON TUESDAY. DO THINK THAT PRECIP WILL LINGER BEHIND THE LOW AND HAVE DRAWN IN HIGHEST CHANCES ACROSS THE EASTERN HALF OF THE FORECAST AREA ON TUESDAY BUT HAVE TAPERED BACK TO LOW CHANCE POPS ACROSS THE WEST TUESDAY NIGHT. THOUGHT ABOUT REMOVING PRECIP ALTOGETHER BUT A WEAK SURFACE TROUGH REMAINS BEHIND THE LOW AND AM HESITANT TO REMOVE ALL MENTION OF PRECIP AS LONG AS THERE ARE BOUNDARIES LINGERING IN THE AREA. TEMPS TUESDAY VERY SIMILAR TO THOSE ON MONDAY WITH HIGHS IN THE LOWER 60S...LOWS IN THE UPPER 40S. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... RELIEF APPEARS TO BE IN SIGHT FROM THE SLOW MOVING TRAPPED UPPER LOW CURRENTLY AFFECTING THE GREAT LAKES REGION...BUT THIS RELIEF IS STILL QUITE A WAYS OFF. 00Z ECMWF AND GFS ARE IN GOOD AGREEMENT TODAY SHOWING THE STALLED UPPER LOW FINALLY BEING KICKED OUT ON WEDNESDAY...HOWEVER YET ANOTHER UPPER SYSTEM IS EXPECTED TO DIVE DOWN OUT OF ONTARIO AND ARRIVE WEDNESDAY AFTERNOON...KEEPING A BROAD TROUGH ACROSS THE FORECAST AREA ALL THE WAY UNTIL FRIDAY. ATTEMPTED TO DRAW IN A BRIEF BREAK IN THE PRECIPITATION ACROSS THE NORTHWESTERN HALF OF THE FORECAST DURING THE DAY ON WEDNESDAY BUT AT THE SAME TIME WILL PROBABLY END UP SEEING LINGERING SHOWERS FURTHER SOUTH AND EAST ON THE BACKSIDE OF THE SLOWLY DEPARTING LOW. SURFACE FRONT SHOULD ARRIVE LATE WEDNESDAY WITH UPPER CYCLONIC FLOW LINGERING THROUGH FRIDAY WITH YET MORE SHOWERS AND THUNDERSTORMS IN THE MEAN TIME. FINALLY BY FRIDAY NIGHT BOTH MODELS SHOWING A BIT OF UPPER LEVEL RIDGING...JUST ENOUGH TO DIVERT ANOTHER APPROACHING SHORTWAVE NORTH OF THE FORECAST AREA INSTEAD OF THROUGH CENTRAL OHIO. WILL KEEP THE UPCOMING WEEKEND DRY AT THIS POINT AND WILL WARM UP TEMPERATURES A BIT WITH HIGHS IN THE LOWER 70S IN THE WESTERN COUNTIES...MID TO UPPER 60S FURTHER EAST. EUROPEAN MODEL CONTINUES TO INDICATE WARM DRY WEATHER BEYOND THE END OF THE FORECAST...HINTING THAT THIS PATTERN MAY BE HERE TO STAY FOR A WHILE. && .AVIATION(18Z-18Z)... BROAD AREA LOW PRESSURE ACROSS NORTHERN INDIANA...OH TO WV WILL REMAIN ACROSS THE OHIO AREA THRU THE PERIOD WITH THE TROUGH AXIS SETTING UP JUST S OF FORECAST AREAS OVERNIGHT. MVFR CIGS SHOULD PERSIST IN THE W THIS AFTERNOON WITH VFR CIGS AND VSBY DOWN TO OCNLY MVFR IN SHOWERS AND POSSIBLE THUNDERSTORMS. CIGS AND VSBY SHOULD GRADUALLY BECOME MVFR ACROSS MOST OF THE EARLY TONIGHT WITH TREND TO IFR CIGS WITH VSBYS MVFR TO CONLY IFR LATER TONIGHT AS THE SHARP TROF ACCESS SETS UP ACROSS OHIO OVERNIGHT. BELIEVE CHANCE OF THUNDERSTORMS SHOULD MAINLY BE THIS AFTERNOON AND EVENING WITH WEAK DAYTIME HEATING PROVIDING INSTAB. HOWEVER THEY MAY EXTEND OVERNIGHT AS ENOUGH LIFT MAY EXIST FROM THE SHARP TROF AND UPR S/W ROTATING THRU ALONG WITH LOW CONDITIONALLY UNSTABLE SOUNDING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...LEINS LONG TERM...LEINS AVIATION...WCR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 425 AM EDT SUN MAY 14 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 425 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL STILL BE A CHANCE FOR ISOLATED THUNDERSTORMS MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-150830- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 425 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOMBARDY
The Cleveland radar (KCLE), 87 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
6 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed. Hail ranged in size between penny and pea size and lasted for several minutes covering the ground, and accumulating to around an inch.
Quarter size hail was obsserved.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513350, 5513353, 5513352, 5512705, 5513351, 5512704.